MAUDE Adverse Event Report: ABBOTT VASCULAR MINI TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR MINI TREK CORONARY DILATATION CATHETER
Catalog Number 1012269-20
Medical Device Problem Codes Off-Label Use (1494); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the right anterior tibial artery with moderate calcification and no tortuosity.The 1.5x20 mm mini trek balloon dilatation catheter (bdc) was advanced towards the lesion when resistance was felt with the anatomy.The device was pushed forward but did not cross and the tip separated in the proximal anterior tibial artery.A snare was used to remove the tip without issue and a non-abbott balloon was used to complete the procedure.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The investigation determined that the reported failure to advance and unexpected medical intervention appear to be related to operational context; however, the reported tip separation appears to be related to user error.It was reported by the account that the bdc interacted with the moderately calcified anatomy resulting in the reported failure to advance.The device was pushed against the reported resistance and the tip of the bdc separated.Additional treatment was performed with a snare device to remove the separated tip without any issue.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.It was reported that the bdc was pushed against the reported resistance with the anatomy and the tip of the bdc separated.It should be noted coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use states: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and/or damage/separation of the catheter.Additionally, it was reported that the procedure was to treat the right anterior tibial artery.It should be noted that the cdc, trek rx and mini trek rx, global, instruction for use states: the mini trek rx coronary dilatation catheters are indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction, balloon dilatation of a stent after implantation (balloon models 2.00 mm only), balloon dilatation of de novo chronic total coronary occlusions (cto).

Brand Name
MINI TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19478006
Report Number2024168-2024-06690
Device Sequence Number12537989
Product Code LOX
UDI-Device Identifier08717648138119
UDI-Public(01)08717648138119(17)261031(10)31103G1
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1012269-20
Device Lot Number31103G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2015
Initial Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight81 KG
Patient EthnicityNon Hispanic
Patient RaceWhite